Alert archive / Tennessee / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 71, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 21, 2022, 6:21 PM CDT for Hickman County, Lewis County, Tennessee. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 21, 2022, 6:21 PM CDT (23:21 UTC)
- Expired
- May 21, 2022, 6:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Hickman County, TN, Lewis County, TN
The radar
The Nashville radar (KOHX), 108 km from the middle of the area, began a volume at 23:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.4 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1522 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 909 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
540
WUUS54 KOHX 212321
SVROHX
TNC081-101-212345-
/O.NEW.KOHX.SV.W.0071.220521T2321Z-220521T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
621 PM CDT Sat May 21 2022
The National Weather Service in Nashville has issued a
* Severe Thunderstorm Warning for...
Northwestern Lewis County in Middle Tennessee...
Southern Hickman County in Middle Tennessee...
* Until 645 PM CDT.
* At 621 PM CDT, a severe thunderstorm was located near Hohenwald,
moving northeast at 20 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Hohenwald, Centerville, Kimmins and Pleasantville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3584 8756 3584 8736 3569 8730 3550 8756
3557 8765 3561 8766 3565 8771
TIME...MOT...LOC 2321Z 226DEG 18KT 3562 8758
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.88 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
131 follow-up statement
317
WWUS54 KOHX 212341
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
641 PM CDT Sat May 21 2022
TNC081-101-212351-
/O.EXP.KOHX.SV.W.0071.000000T0000Z-220521T2345Z/
Lewis TN-Hickman TN-
641 PM CDT Sat May 21 2022
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN LEWIS AND
SOUTHERN HICKMAN COUNTIES WILL EXPIRE AT 645 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds and heavy rain are still possible with this thunderstorm.
LAT...LON 3584 8756 3584 8736 3569 8730 3550 8756
3557 8765 3561 8766 3565 8771
TIME...MOT...LOC 2341Z 226DEG 18KT 3568 8750
$$
13What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 4:59 PM CDT, 1 hour 22 minutes earlier.
Area forecast discussion, May 21, 4:59 PM CDT, 1 hour 22 minutes before
Area Forecast Discussion National Weather Service Nashville TN 459 PM CDT Sat May 21 2022 .UPDATE... FOR EVENING DISCUSSION. && .DISCUSSION... Updated weather grids to emphasize potential of severe thunderstorms across Houston, Humphreys, Montgomery, and Stewart Counties through 10 PM CDT this evening. Tweaked hourly temperature, dewpoint, and wind speed/direction grids blending them with associated previously forecasted hourly late afternoon into early evening gridded values. Sent out updated suite of forecast products. Remainder of forecast continues to be on track. && .AVIATION... 18Z TAF DISCUSSION. Showers and storms are expected to impact the terminals late this evening and overnight. The confidence in shower and storm timing is low as some models have earlier development impacting BNA/MQY/CKV. VFR cigs will deteriorate to MVFR and possibly IFR at CKV after 06z. SSW winds will be around 10 kts during the afternoon and evening with gusts between 15-20 kts. Winds will veer to the west and then northwest after midnight as a surface front moves through the terminals. Shower and storm coverage will decrease Sunday morning after 12z. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......JB Wright AVIATION........Reagan
Hazardous weather outlook, May 21, 4:12 PM CDT, 2 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 412 PM CDT Sat May 21 2022 TNZ005>011-023>034-056>066-075-077>080-093>095-221000- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 412 PM CDT Sat May 21 2022 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Tonight. Scattered thunderstorms are possible late this afternoon through the early overnight hours, especially around and west of the I-65 Corridor. Some of these thunderstorms may be strong to severe, capable of large hail and damaging winds, especially around and north of the I-40 Corridor and around and west of the I-65 Corridor through mid evening hours tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Scattered thunderstorms are possible early Sunday morning, especially west of I-65. Some of the storms may be strong to severe, capable of large hail and damaging winds. The chance for thunderstorms increases Tuesday afternoon through Thursday evening. Some of these storms could be strong. Monitor the latest forecasts for updates. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. Spotter Thunderstorm Reporting Criteria... Tornado Funnel Cloud Flooding Hail >= 1/2 Inch Winds > 50 MPH(Measured) Structural Damage Trees or Power Lines Down JB Wright/Schaper
In the hours before
Special weather statement, May 21, 3:45 PM CDT, 2 hours 36 minutes before
Special Weather Statement
National Weather Service Nashville TN
345 PM CDT Sat May 21 2022
TNZ005-212130-
Stewart TN-
345 PM CDT Sat May 21 2022
...A strong thunderstorm will impact portions of northwestern Stewart
County through 430 PM CDT...
At 345 PM CDT, Doppler radar was tracking a strong thunderstorm near
Paris Landing State Park, moving northeast at 15 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Dover and Land Between The Lakes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
Middle Tennessee.
&&
LAT...LON 3666 8785 3663 8785 3663 8780 3651 8782
3641 8803 3642 8804 3645 8806 3647 8805
3649 8806 3652 8804 3656 8803 3668 8807
3668 8802
TIME...MOT...LOC 2045Z 227DEG 11KT 3647 8813
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
13Special weather statement, May 21, 4:43 PM CDT, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Nashville TN
443 PM CDT Sat May 21 2022
TNZ005-006-023-212230-
Stewart TN-Montgomery TN-Houston TN-
443 PM CDT Sat May 21 2022
...Strong thunderstorms will impact portions of northwestern
Montgomery, Stewart and northwestern Houston Counties through 530 PM
CDT...
At 443 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles northwest of Big Rock to 9 miles
southwest of Tennessee Ridge. Movement was northeast at 25 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Dover, Erin, Tennessee Ridge, Big Rock, Cumberland City, Land Between
The Lakes, Houston County Airport and Indian Mound.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
Middle Tennessee.
&&
LAT...LON 3666 8785 3663 8785 3664 8753 3643 8758
3627 8767 3625 8795 3626 8794 3631 8796
3635 8798 3637 8800 3645 8806 3647 8805
3649 8806 3652 8804 3656 8803 3668 8807
TIME...MOT...LOC 2143Z 235DEG 23KT 3664 8791 3626 8791
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
13Local storm report, May 21, 5:22 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
522 PM CDT SAT MAY 21 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM HAIL DOVER 36.48N 87.84W
05/21/2022 M0.88 INCH STEWART TN PUBLIC
PEA TO NICKEL SIZE HAIL WAS REPORTED IN
DOVER.
&&Special weather statement, May 21, 5:27 PM CDT, 54 minutes before
Special Weather Statement
National Weather Service Nashville TN
527 PM CDT Sat May 21 2022
TNZ005-006-023>025-212315-
Stewart TN-Dickson TN-Humphreys TN-Montgomery TN-Houston TN-
527 PM CDT Sat May 21 2022
...Strong thunderstorms will impact portions of northwestern Dickson,
Montgomery, Stewart, Houston and northern Humphreys Counties through
615 PM CDT...
At 527 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Fort Campbell to near Erin to 7 miles west
of Waverly. Movement was northeast at 30 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Clarksville, Waverly, Camden, Dover, Erin, Tennessee Ridge, Big Rock,
Cumberland City, Slayden, Palmyra, Woodlawn, Houston County Airport,
Indian Mound and Cunningham.
This includes Interstate 24 between mile markers 1 and 13.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
parts of Middle Tennessee.
&&
LAT...LON 3664 8712 3648 8719 3617 8758 3606 8798
3612 8792 3617 8792 3663 8791 3664 8757
TIME...MOT...LOC 2227Z 247DEG 24KT 3661 8752 3633 8765 3612 8791
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
13Special weather statement, May 21, 6:01 PM CDT, 20 minutes before
Special Weather Statement
National Weather Service Nashville TN
601 PM CDT Sat May 21 2022
TNZ024>026-056-057-212345-
Hickman TN-Dickson TN-Humphreys TN-Cheatham TN-Perry TN-
601 PM CDT Sat May 21 2022
...Strong thunderstorms will impact portions of Dickson, central
Cheatham, north central Perry, Humphreys and northern Hickman
Counties through 645 PM CDT...
At 600 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near McEwen to 8 miles south of Hurricane
Mills. Movement was east at 40 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Dickson, Waverly, Centerville, White Bluff, New Johnsonville, McEwen,
Burns, Hurricane Mills, Charlotte, Lobelville, Vanleer, Slayden, Bon
Aqua, Cheatham Dam, Lyles, Bucksnort, Pinewood and Nunnelly.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
far northwest Middle Tennessee.
&&
LAT...LON 3617 8756 3625 8752 3634 8751 3631 8730
3633 8723 3631 8721 3631 8716 3629 8715
3632 8706 3614 8717 3596 8720 3596 8727
3582 8736 3576 8791 3594 8793 3594 8794
3606 8796
TIME...MOT...LOC 2300Z 255DEG 36KT 3613 8754 3584 8778
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
13The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 3:45 PM CDT | Special Weather Statement | OHX | Stewart | 45 min |
| May 21, 4:07 PM CDT | Severe Thunderstorm Warning | OHX | Stewart | 38 min |
| May 21, 4:43 PM CDT | Special Weather Statement | OHX | Houston, Stewart | 47 min |
| May 21, 5:27 PM CDT | Special Weather Statement | OHX | Houston, Montgomery, Stewart | 48 min |
| May 21, 6:01 PM CDT | Special Weather Statement | OHX | Cheatham, Dickson, Humphreys | 44 min |
| May 21, 6:23 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence | 37 min |
| May 21, 6:27 PM CDT | Special Weather Statement | OHX | Cheatham, Davidson, Robertson, Williamson | 48 min |
| May 21, 6:43 PM CDT | Special Weather Statement | OHX | Hickman | 47 min |
| May 21, 6:57 PM CDT | Special Weather Statement | OHX | Giles | 48 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.